Please login or register.

Login with username, password and session length
Advanced search  

News:

Please have a look at the questionnaire page if you have a spare minute.

twitter facebook blogger

Author Topic: Adverse reaction to Nitrofurantoin  (Read 619 times)

Katejo

  • Member
  • *
  • Posts: 740
Adverse reaction to Nitrofurantoin
« on: March 29, 2018, 12:00:59 PM »

I have just had a short course of this (3 days) and had a longer one last year (7 days). In both cases I felt pretty awful. This time was worse. It was as though I had the early stages of flu (aching all over and shivery). I have looked at patient info about this drug but this isn't mentioned.
Has anyone else had similar side effects?
Logged

Daisydot

  • Guest
Re: Adverse reaction to Nitrofurantoin
« Reply #1 on: March 29, 2018, 03:06:49 PM »

Hi katejo I also had bad reaction with nitrofurantoin last year,I assume itís for utis your having it.put a bit more info about where you are in menopause what hrt your on if any then we can advise you a bit more accurately on your options.xx
Logged

Katejo

  • Member
  • *
  • Posts: 740
Re: Adverse reaction to Nitrofurantoin
« Reply #2 on: March 29, 2018, 03:31:51 PM »

Hi katejo I also had bad reaction with nitrofurantoin last year,I assume itís for utis your having it.put a bit more info about where you are in menopause what hrt your on if any then we can advise you a bit more accurately on your options.xx
Hi Daisydot    I am  post menopause (last period about 4 years ago) but have never taken HRT (apart from using local Estriol  cream). I have managed to get a GP appt. today to find out about urine test result.
Logged

Daisydot

  • Guest
Re: Adverse reaction to Nitrofurantoin
« Reply #3 on: March 29, 2018, 03:42:54 PM »

It would probably be a good idea for you to ask for vagifem pessaries,VA mimics utis and usually when the urune sample comes back from labs it shows clear if this is the case and your having urinary symptoms then nice also recommend vagifem.
This was a recurring problem I had and they gave me so many antibiotics that I delepied adverse reactions to four different ones.I then did research till it was coming out my ears and after a lot of trial and error itís been transdermal hrt along with vagifem pessaries that have solved this,Iíve had no utis for the last year now as against every other week previously.you would initially do a two week load with the vagifem pessarie itís much better to use than the cream then twice weekly is the norm and this would be for life as va doesnít go away but you can control it with the hrt.good luck today xx
Logged

Katejo

  • Member
  • *
  • Posts: 740
Re: Adverse reaction to Nitrofurantoin
« Reply #4 on: March 29, 2018, 07:14:00 PM »

It would probably be a good idea for you to ask for vagifem pessaries,VA mimics utis and usually when the urune sample comes back from labs it shows clear if this is the case and your having urinary symptoms then nice also recommend vagifem.
This was a recurring problem I had and they gave me so many antibiotics that I delepied adverse reactions to four different ones.I then did research till it was coming out my ears and after a lot of trial and error itís been transdermal hrt along with vagifem pessaries that have solved this,Iíve had no utis for the last year now as against every other week previously.you would initially do a two week load with the vagifem pessarie itís much better to use than the cream then twice weekly is the norm and this would be for life as va doesnít go away but you can control it with the hrt.good luck today xx
Thanks Daisydot   My urine test from Monday was inconclusive so the GP has asked me to do another test next week when the AB is out of my system. I also have a short course of Trimethroprim to use if needed over the bank holiday. i shall avoid it if possible.  (my preferred AB).  I didn't bring the subject of Vagifem up today as I also needed to ask about some blood test results which was more urgent. I'll wait until I have had another urine test and then book to see my preferred GP.
I don't have UTI's as frequently as you did. My last was in August 2017.
Logged